Mistake with stopping clozapine? - Forums at Psych Central



advertisement
Reply
 
Thread Tools Display Modes
Old 04-20-2019, 09:48 PM #1
Ozisl's Avatar
Ozisl Ozisl is offline
Member
 
Member Since: Jul 2014
Location: California
Posts: 119
Ozisl Ozisl is offline
Member
Ozisl's Avatar
Ozisl has no updates.
 
Member Since: Jul 2014
Location: California
Posts: 119

3 yr Member
Default Mistake with stopping clozapine?

I've been on clozapine as a treatment for schizophrenia for a bit more than a decade. Last year, my pdoc started me on Latuda and started titrating the clozapine down. This was all going very well, and last month I was finally free from the clozapine. My mood and psych symptoms were markedly better since starting Latuda, and the physical effects from stopping clozapine were just as dramatic.

In the past week or two, I started having more mood disruptions (breaking into tears for no reason, despair at personal relationships/loneliness, etc) and some symptoms like paranoia of outsiders, hearing threats, etc. It isn't as bad as it used to be, but it has me worried (general anxiety sucks. I'm usually not one to get anxious about my medication changes though).

I am terrified of truthfully reporting this (I absolutely know that I SHOULD). I almost never hold anything back from my psychiatrist anymore. But I really don't want to have to start the clozapine again. I started lowering the dose over a year ago (from a height of 500 mg a couple of years ago, which was insane, it was at 300 mg a year ago), and things were going fine until, as i said, recently. And physically, I am a thousand times better. The Latuda has definitely been working. My doc was afraid of some psychosis returning with stopping the clozapine entirely, though, so I'm afraid that she will want to go back to it.

I can stand things as they are right now. I don't know what to do. I think I should tell my therapist and see what she says before telling my pdoc, but I'm also sure that she will tell me what part of me tells myself in reporting it. I can't bring myself to do it, though, I'm that afraid of clozapine. I don't want that again.

I KNOW that I should report it all. I just need advice in actually doing it, or experiences other people have had. I don't really have a support network I can ask.

Post note; I am afraid of both the physical side effects of being stoned, having no energy, losing thought patterns, etc with clozapine, as well as the risk for permanent damage (though my tests have all been fine for years).

Thanks.
Ozisl is offline   Reply With QuoteReply With Quote

advertisement
Old 04-21-2019, 09:37 AM #2
still_crazy still_crazy is offline
Grand Poohbah
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,587
still_crazy still_crazy is offline
Grand Poohbah
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,587

2 yr Member
2,986 hugs
given
Default Re: Mistake with stopping clozapine?

hi. sorry about this. clozapine has a well-documented "discontinuation syndrome." I guess since people on clozapine are to be monitored, there's more data on what happens when people stop clozapine than most other antipsychotics. anyway...

from what little ive read about it, your experiences line up with what's been observed in a lot of people, and honestly...that overlaps with the experiences people who taper off -any- antipsychotic often experience. :-(

i dont have any major suggestions, except maybe see if the doctor will provide some short term sedatives (benzodiazpeines, lyrica, gabapentin...anything to stay calm), since people tapering off psych drugs often report that sedatives at least help them simmer down and get through things...but that's just what i've read, clearly...its up to your treatment provider(s).

sorry about this. :-(
still_crazy is offline   Reply With QuoteReply With Quote
Old 04-21-2019, 11:50 AM #3
winter4me's Avatar
winter4me winter4me is offline
Elder
 
Member Since: Dec 2012
Location: new england
Posts: 5,272
winter4me winter4me is offline
Elder
winter4me's Avatar
winter4me has no updates.
 
Member Since: Dec 2012
Location: new england
Posts: 5,272 (SuperPoster!)

5 yr Member
1,145 hugs
given
PC PoohBah!
Default Re: Mistake with stopping clozapine?

Maybe let them know your concerns but be clear that many symptoms are much improved, including your overall health and that you want help 'through' whatever is going on now rather than changing meds? (you are so right about the general anxiety...hate it)---maybe increasing exercise or relaxation activities? ...((((((((((((((((((hug))))))))))))))))).
__________________
"...don't say Home
/ the bones of that word mend slowly...' marie harris


winter4me is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Old 05-01-2019, 06:21 PM #4
Wonderfalls Wonderfalls is offline
Veteran Member
 
Member Since: Jul 2016
Location: Midwest
Posts: 726
Wonderfalls Wonderfalls is offline
Veteran Member
Wonderfalls has no updates.
 
Member Since: Jul 2016
Location: Midwest
Posts: 726

2 yr Member
16 hugs
given
Default Re: Mistake with stopping clozapine?

I don't mean to try to play doctor so take my post for what it is. Anyway in the reading I've done Zyprexa (olanzapine) always comes in second, after clozapine, for strength in treating schizophrenia. I don't know how close a second that is. Latuda, on the other hand, has really not been on the market long enough to know how really good it is at treating psychosis. I'm not dissing it--it's what I take but for straight up bipolar with no psychosis. Would your doctor,do you think?, consider trying Zyprexa and see if maybe it's stronger but without clozapine's side effects? I have no medical training and this is just what I've read. You do, as you yourself said, need to consult with your doctor. I hope he can help.
Wonderfalls is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 03:52 AM.

Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.



 

advertisement

Psych Central Forums

Psych Central is the leading mental health website, overseen by mental health professionals since 1995.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. .

Always consult your doctor or mental health professional before trying anything you read here.
Please read the full disclaimer.